Alert archive / Oklahoma / Severe Thunderstorm Warnings in 2010
Severe Thunderstorm Warning 64, NWS Tulsa, OK
NWS Tulsa, OK issued this severe thunderstorm warning at May 14, 2010, 4:35 PM CDT for Choctaw County, Pushmataha County, Oklahoma. It was in force for 29 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- May 14, 2010, 4:35 PM CDT (21:35 UTC)
- Expired
- May 14, 2010, 5:04 PM CDT
- In force
- 29 min
- Issued by
- NWS Tulsa, OK
- Area
- Storm-based polygon
Counties Choctaw County, OK, Pushmataha County, OK
The radar
The Western Arkansas radar (KSRX), 167 km from the middle of the area, began a volume at 21:36 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 14, 4:41 PM CDT | HAIL 1.25 | 4 Nne Swink, OK |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 6 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Shreveport, LA (KSHV), launched 12:00Z, 9.6 hours before the alert went out and 220 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1493 J/kg
- Mixed-layer CIN
- -22 J/kg
- Mixed-layer LCL
- 493 m above ground
- 0-6 km bulk shear
- 26 kt
- 0-1 km storm-relative helicity
- 67 m²/s²
- 0-3 km storm-relative helicity
- 112 m²/s²
- Significant tornado parameter
- 0.3
- Supercell composite
- 1.7
The text
As transmitted, in the capitals the NWS used until 2016.
067
WUUS54 KTSA 142135
SVRTSA
OKC023-127-142230-
/O.NEW.KTSA.SV.W.0064.100514T2135Z-100514T2230Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE TULSA OK
435 PM CDT FRI MAY 14 2010
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
EASTERN CHOCTAW COUNTY IN SOUTHEAST OKLAHOMA
SOUTHERN PUSHMATAHA COUNTY IN SOUTHEAST OKLAHOMA
* UNTIL 530 PM CDT
* AT 432 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED 7 MILES SOUTH OF
SAWYER...MOVING NORTHEAST AT 25 MPH.
STORM HAZARDS INCLUDE...
QUARTER SIZE HAIL...
WIND GUSTS TO 60 MPH...
* SOME LOCATIONS IN OR NEAR THE PATH OF THIS STORM INCLUDE...FORT
TOWSON AND SAWYER.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
PEOPLE OUTSIDE SHOULD MOVE TO A SAFE SHELTER...PREFERABLY INSIDE A
STRONG BUILDING. STAY AWAY FROM WINDOWS UNTIL THE STORM HAS PASSED.
&&
LAT...LON 3388 9550 3390 9551 3431 9525 3424 9513
3416 9513 3415 9515 3394 9514 3394 9516
3396 9523 3390 9525 3388 9529 3389 9532
3386 9534
TIME...MOT...LOC 2135Z 213DEG 22KT 3393 9538
$$1 follow-up statement
077
WWUS54 KTSA 142204
SVSTSA
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
504 PM CDT FRI MAY 14 2010
OKC023-127-142214-
/O.CAN.KTSA.SV.W.0064.000000T0000Z-100514T2230Z/
CHOCTAW OK-PUSHMATAHA OK-
504 PM CDT FRI MAY 14 2010
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHERN PUSHMATAHA AND
EASTERN CHOCTAW COUNTIES IS CANCELLED...
THE THUNDERSTORM HAS WEAKENED BELOW SEVERE LIMITS...THEREFORE THE
SEVERE THUNDERSTORM WARNING HAS BEEN CANCELLED.
GUSTY WINDS AND HEAVY RAIN WILL STILL BE POSSIBLE WITH THIS STORM.
LAT...LON 3388 9550 3390 9551 3431 9525 3424 9513
3416 9513 3415 9515 3394 9514 3394 9516
3396 9523 3390 9525 3388 9529 3389 9532
3386 9534
TIME...MOT...LOC 2204Z 213DEG 22KT 3408 9526
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at May 14, 4:01 PM CDT, 34 minutes earlier.
Area forecast discussion, May 14, 4:01 PM CDT, 34 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TULSA OK
401 PM CDT FRI MAY 14 2010
.DISCUSSION...
FRONTAL BOUNDARY CURRENTLY ANCHORED FROM NORTHEAST
TEXAS TO NORTHWEST MISSISSIPPI. ONCE AGAIN TONIGHT
AS THE PAST COUPLE OF NIGHTS EXPECT SOUTHWEST FLOW
ALOFT TO BRING ANOTHER SLUG OF PRECIP INTO EASTERN
OKLAHOMA AND ADJACENT AREAS OF ARKANSAS. FRONTAL
BOUNDARY PARKED WHERE IT IS AND SURFACE HIGH NORTH
PROVIDES WELL GREASED PRECIP MAKING MACHINE. GIVEN
PRECIP TOTALS FOR THE LAST COUPLE OF DAYS AND RISK
OF SOME LOCATIONS RECEIVING HEAVY RAIN TONIGHT AND
SATURDAY WILL HOIST A FLOOD WATCH..FROM 7 PM TODAY
TO NOON SUNDAY. WILL NOT INCLUDE SOUTHEAST TIER
OF COUNTIES...CHOCTAW PUSHMATAHA LEFLORE SEBASTIAN
OR FRANKLIN... SINCE LACK OF HEAVY RAIN THERE LAST
COUPLE DAYS YIELDS 6 HOUR FFG VALUES GREATER THAN
FOUR INCHES.
AFTER EMBEDDED IMPULSE MOVES THROUGH SATURDAY BULK
HEAVY RAIN SHOULD TURN OFF FOR A TIME..BEFORE MAIN
UPPER WAVE BRINGS MORE WET WEATHER SATURDAY NIGHT.
TROUGH AXIS FINALLY CLEARS EASTERN OKLAHOMA SUNDAY
NIGHT. NORTHWEST UPPER FLOW BRINGS POTENTIAL MCS
ACTION MONDAY NIGHT / TUESDAY. ENDLESS PROGRESSIVE
WAVE TRAIN KEEPS CHANCY PRECIP THROUGH MUCH OF THE
UPCOMING WEEK.
&&
.PRELIMINARY POINT TEMPS/POPS...
TUL 60 71 64 78 / 80 90 70 60
FSM 63 78 63 78 / 90 90 50 60
MLC 62 77 64 79 / 90 70 50 50
BVO 56 70 60 76 / 70 90 70 60
FYV 59 71 59 74 / 90 100 50 70
BYV 58 71 61 73 / 90 100 50 70
MKO 62 74 62 78 / 90 90 60 50
MIO 57 71 59 75 / 80 90 60 70
F10 59 74 63 78 / 90 80 60 50
HHW 65 80 64 81 / 80 70 50 50
&&
.TSA WATCHES/WARNINGS/ADVISORIES...
OK...FLOOD WATCH FROM 7 PM FRIDAY TO NOON SUNDAY FOR OKZ054-OKZ055-
OKZ056-OKZ057-OKZ058-OKZ059-OKZ060-OKZ061-OKZ062-OKZ063-
OKZ064-OKZ065-OKZ066-OKZ067-OKZ068-OKZ069-OKZ070-OKZ071-
OKZ072-OKZ073-OKZ074-OKZ075.
AR...FLOOD WATCH FROM 7 PM FRIDAY TO NOON SUNDAY FOR ARZ001-ARZ002-
ARZ010-ARZ011-ARZ019.
&&
SHORT TERM...22
LONG TERM....21Hazardous weather outlook, May 14, 1:01 PM CDT, 3 hours 34 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TULSA OK 101 PM CDT FRI MAY 14 2010 ARZ001-002-010-011-019-020-029-OKZ049-053>076-151000- ADAIR OK-BENTON AR-CARROLL AR-CHEROKEE OK-CHOCTAW OK-CRAIG OK- CRAWFORD AR-CREEK OK-DELAWARE OK-FRANKLIN AR-HASKELL OK-LATIMER OK- LE FLORE OK-MADISON AR-MAYES OK-MCINTOSH OK-MUSKOGEE OK-NOWATA OK- OKFUSKEE OK-OKMULGEE OK-OSAGE OK-OTTAWA OK-PAWNEE OK-PITTSBURG OK- PUSHMATAHA OK-ROGERS OK-SEBASTIAN AR-SEQUOYAH OK-TULSA OK-WAGONER OK- WASHINGTON OK-WASHINGTON AR- 100 PM CDT FRI MAY 14 2010 THIS OUTLOOK IS FOR NORTHWEST AND WEST CENTRAL ARKANSAS AS WELL AS MUCH OF EASTERN OKLAHOMA. .DAY ONE...THIS AFTERNOON AND TONIGHT. SEVERE THUNDERSTORM. RISK...LIMITED. AREA...EASTERN OKLAHOMA AND NORTHWEST ARKANSAS. ONSET...LATE TONIGHT. FLASH FLOOD. RISK...SIGNIFICANT. AREA...EASTERN OKLAHOMA AND NORTHWEST ARKANSAS. ONSET...LATE TONIGHT. HEAVY RAIN. RISK...SIGNIFICANT. AREA...EASTERN OKLAHOMA AND NORTHWEST ARKANSAS. ONSET...LATE TONIGHT. DISCUSSION... A STATIONARY FRONT CONTINUES TO LIE ACROSS THE REGION. COPIOUS AMOUNTS OF LOW LEVEL MOISTURE CONTINUE TO STREAM NORTHWARD... UP AND OVER THE COOL AIR NORTH OF THE FRONT. SCATTERED SHOWERS AND THUNDERSTORMS WILL CONTINUE ACROSS THE REGION THIS AFTERNOON AND EVENING. THIS ACTIVITY IS EXPECTED TO INCREASE IN AREAL COVERAGE AND INTENSITY ONCE AGAIN TONIGHT AS THE LOW LEVEL JET ENHANCES LIFT. SOME STORMS COLD BE STRONG TO SEVERE. HEAVY RAINFALL WILL ALSO BE POSSIBLE GIVEN THE AMOUNT OF AVAILABLE MOISTURE. TRAINING OF CELLS ACROSS THE AREA WILL CREATE THE DANGER FOR WIDESPREAD FLOODING. SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT... LOCAL SPOTTER ACTIVATION MAY BE NEEDED. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. SATURDAY...THUNDERSTORM POTENTIAL. SUNDAY...THUNDERSTORM POTENTIAL. MONDAY...THUNDERSTORM POTENTIAL. TUESDAY...THUNDERSTORM POTENTIAL. WEDNESDAY...THUNDERSTORM POTENTIAL. THURSDAY...THUNDERSTORM POTENTIAL. EXTENDED DISCUSSION... AN ACTIVE WEATHER PATTERN WILL REMAIN IN PLACE THROUGH THE WEEKEND...WITH A SLOW MOVING UPPER SYSTEM EVENTUALLY PASSING THROUGH THE REGION BY LATE SUNDAY. EXPECT PERIODS OF SHOWERS AND THUNDERSTORMS SATURDAY AND SUNDAY... ALONG WITH THE POTENTIAL OF ADDITIONAL HEAVY RAINFALL. EARLY NEXT WEEK SHOULD BE MOSTLY DRY... WITH INCREASING CHANCES OF MAINLY NIGHTTIME THUNDERSTORMS TUESDAY AND WEDNESDAY AS NORTHWESTERLY UPPER FLOW BECOMES ESTABLISHED. WWW.SRH.NOAA.GOV/TULSA CONTAINS ADDITIONAL INFORMATION.
In the hours before
Special weather statement, May 14, 10:48 AM CDT, 5 hours 47 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
1048 AM CDT FRI MAY 14 2010
ARZ002-141615-
CARROLL AR-
1048 AM CDT FRI MAY 14 2010
...SIGNIFICANT WEATHER ADVISORY...
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ADVISORY EFFECTIVE UNTIL 1115 AM CDT
FOR THE FOLLOWING COUNTY...
IN NORTHWEST ARKANSAS
EASTERN CARROLL
AT 1048 AM CDT...STRONG THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM 4 MILES NORTHWEST OF GREEN FOREST TO 3 MILES NORTHEAST
OF CONNOR TO 2 MILES SOUTHWEST OF DELMAR...MOVING EAST AT 35 MPH.
SOME LOCATIONS THAT WILL BE AFFECTED BY THESE STORMS INCLUDE...
ALPENA...BERRYVILLE...OSAGE...GREEN FOREST...CARROLLTON AND RULE.
THESE STORMS WILL BE CAPABLE OF PRODUCING PENNY SIZE HAIL AND WIND
GUSTS TO 40 MPH.
LAT...LON 3613 9330 3613 9347 3625 9348 3633 9366
3649 9334 3631 9329
TIME...MOT...LOC 1548Z 259DEG 31KT 3637 9346 3628 9336
3615 9334Special weather statement, May 14, 3:24 PM CDT, 1 hour 11 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
324 PM CDT FRI MAY 14 2010
OKZ053-142100-
CHOCTAW OK-
324 PM CDT FRI MAY 14 2010
...SIGNIFICANT WEATHER ADVISORY...
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ADVISORY EFFECTIVE UNTIL 400 PM CDT
FOR THE FOLLOWING COUNTY...
IN SOUTHEAST OKLAHOMA
EASTERN CHOCTAW
AT 324 PM CDT...A STRONG THUNDERSTORM WAS LOCATED 2 MILES SOUTH OF
SWINK...MOVING NORTHEAST AT 25 MPH. SOME LOCATIONS THAT WILL BE
AFFECTED BY THIS STORM INCLUDE...FORT TOWSON.
THIS STORM WILL BE CAPABLE OF PRODUCING NICKEL SIZE HAIL AND WIND
GUSTS TO 50 MPH. RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT IN CASE
THE SIGNIFICANT WEATHER ADVISORY IS UPGRADED TO A WARNING.
LAT...LON 3393 9529 3415 9525 3415 9515 3412 9515
3394 9514 3394 9515 3396 9523 3392 9525
TIME...MOT...LOC 2024Z 205DEG 22KT 3401 9519Local storm report, May 14, 3:47 PM CDT, 48 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
347 PM CDT FRI MAY 14 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0336 PM HAIL SWINK 34.02N 95.20W
05/14/2010 E1.00 INCH CHOCTAW OK PUBLIC
VERY STRONG WINDS ALSO. NO DAMAGE.
&&
SAALocal storm report, May 14, 4:07 PM CDT, 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
407 PM CDT FRI MAY 14 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0220 PM TSTM WND DMG WINSLOW 35.80N 94.13W
05/13/2010 WASHINGTON AR POST OFFICE
TOPS BROKEN OUT OF MANY TREES. LARGE LIMBS BLOWN ACROSS
SEVERAL ROADS. VICINITY OF WINSLOW. REPORTED BY ROUTE
DRIVER.
0230 PM TSTM WND DMG 2 W SUMMERFIELD 34.90N 94.90W
05/13/2010 LE FLORE OK PUBLIC
LARGE LIMBS BLOWN DOWN ACROSS THE ROAD JUST WEST OF
SUMMERFIELD ON THE WAY TO LE FLORE.
&&
SAASpecial weather statement, May 14, 4:22 PM CDT, 13 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
422 PM CDT FRI MAY 14 2010
OKZ049-053-142145-
CHOCTAW OK-PUSHMATAHA OK-
422 PM CDT FRI MAY 14 2010
...SIGNIFICANT WEATHER ADVISORY...
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ADVISORY EFFECTIVE UNTIL 445 PM CDT
FOR THE FOLLOWING COUNTIES...
IN SOUTHEAST OKLAHOMA
NORTHERN CHOCTAW AND SOUTHERN PUSHMATAHA
AT 422 PM CDT...A STRONG THUNDERSTORM WAS LOCATED 3 MILES SOUTH OF
DELA...MOVING NORTHEAST AT 25 MPH. SOME LOCATIONS THAT WILL BE
AFFECTED BY THIS STORM INCLUDE...MESSER...ANTLERS...RATTAN...
CLOUDY...SNOW AND OLETA.
THIS STORM WILL BE CAPABLE OF PRODUCING NICKEL SIZE HAIL AND WIND
GUSTS TO 50 MPH.
LAT...LON 3451 9544 3430 9512 3405 9550 3417 9566
TIME...MOT...LOC 2122Z 222DEG 24KT 3417 9551Special weather statement, May 14, 4:31 PM CDT, 4 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
431 PM CDT FRI MAY 14 2010
OKZ049-053-142215-
CHOCTAW OK-PUSHMATAHA OK-
431 PM CDT FRI MAY 14 2010
...SIGNIFICANT WEATHER ADVISORY...
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ADVISORY EFFECTIVE UNTIL 515 PM CDT
FOR THE FOLLOWING COUNTIES...
IN SOUTHEAST OKLAHOMA
EASTERN CHOCTAW AND SOUTHERN PUSHMATAHA
AT 432 PM CDT...A STRONG THUNDERSTORM WAS LOCATED 5 MILES EAST OF
ORD...MOVING NORTH AT 30 MPH. SOME LOCATIONS THAT WILL BE AFFECTED BY
THIS STORM INCLUDE...SAWYER...FORT TOWSON AND OLETA.
THIS STORM WILL BE CAPABLE OF PRODUCING NICKEL SIZE HAIL AND WIND
GUSTS TO 50 MPH. RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT IN CASE
THE SIGNIFICANT WEATHER ADVISORY IS UPGRADED TO A WARNING.
LAT...LON 3388 9547 3389 9554 3429 9534 3421 9513
3416 9513 3415 9515 3394 9514 3394 9516
3396 9523 3389 9526 3389 9532 3386 9534
3386 9546
TIME...MOT...LOC 2132Z 201DEG 27KT 3395 9540The office that day
Everything else NWS Tulsa, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 14, 1:18 AM CDT | Special Weather Statement | TSA | Creek, Tulsa | 42 min |
| May 14, 3:26 AM CDT | Special Weather Statement | TSA | Okfuskee | 64 min |
| May 14, 4:25 AM CDT | Special Weather Statement | TSA | Okfuskee | 50 min |
| May 14, 4:26 AM CDT | Areal Flood Advisory | TSA | Okfuskee | 3 hr |
| May 14, 4:34 AM CDT | Special Weather Statement | TSA | Muskogee | 56 min |
| May 14, 4:59 AM CDT | Special Weather Statement | TSA | McIntosh, Okmulgee | 61 min |
| May 14, 6:25 AM CDT | Special Weather Statement | TSA | Cherokee, Haskell, Muskogee, Sequoyah, Wagoner | 50 min |
| May 14, 6:35 AM CDT | Special Weather Statement | TSA | Mayes, Rogers, Tulsa, Wagoner | 55 min |
| May 14, 6:48 AM CDT | Special Weather Statement | TSA | Haskell, McIntosh | 57 min |
| May 14, 7:29 AM CDT | Special Weather Statement | TSA | Cherokee | 31 min |
| May 14, 8:11 AM CDT | Special Weather Statement | TSA | Sequoyah | 49 min |
| May 14, 9:34 AM CDT | River Flood Advisory | TSA | Cherokee | 29 hr |
| May 14, 3:24 PM CDT | Special Weather Statement | TSA | Choctaw | 36 min |
| May 14, 3:27 PM CDT | Severe Thunderstorm Warning | TSA | Choctaw, Pushmataha | 48 min |
| May 14, 4:12 PM CDT | Flood Watch | TSA | Adair, Cherokee, Choctaw, Craig, Creek, Delaware and 16 more | 35 hr |
| May 14, 4:22 PM CDT | Special Weather Statement | TSA | Pushmataha | 23 min |
| May 14, 4:31 PM CDT | Special Weather Statement | TSA | Choctaw | 44 min |
| May 14, 6:12 PM CDT | Special Weather Statement | TSA | LeFlore | 33 min |
Nearby
Severe Thunderstorm Warnings in Oklahoma, 2010Every severe thunderstorm warning in 2010
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.